Alert archive / Louisiana / Flash Flood Warnings in 2024
Flash Flood Warning 35, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Apr 29, 2024, 1:32 AM CDT for Beauregard Parish, Vernon Parish, Louisiana; Jasper County, Newton County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2024, 1:32 AM CDT (06:32 UTC)
- Expired
- Apr 29, 2024, 7:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beauregard Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX
The radar
The Ft Polk radar (KPOE), 57 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 6:20 AM CDT | FLASH FLOOD | 5 Wnw Rosepine, LA | Bayou Anacoco at Rosepine RPIL1 Reached minor flood stage. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 288 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1624 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.8
The text
As transmitted.
435
WGUS54 KLCH 290632
FFWLCH
LAC011-115-TXC241-351-291230-
/O.NEW.KLCH.FF.W.0035.240429T0632Z-240429T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
132 AM CDT Mon Apr 29 2024
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Beauregard Parish in southwestern Louisiana...
Southwestern Vernon Parish in west central Louisiana...
Northeastern Jasper County in southeastern Texas...
Newton County in southeastern Texas...
* Until 730 AM CDT.
* At 132 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 1 to 2.5 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
De Ridder, Leesville, Newton, Rosepine, Merryville, Burkeville,
Toledo Bend Dam, Bon Weir, Fort Johnson, Slagle, New Llano, Burr
Ferry, Junction, Stringtown, Mayflower, Farrsville, Jamestown,
Harrisburg, Evans and Pickering.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3118 9360 3117 9359 3120 9355 3124 9306
3085 9304 3072 9342 3069 9387 3095 9390
3116 9391
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2.5 INCHES IN 1 HOUR
$$
781 follow-up statement
348
WGUS74 KLCH 291229
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
729 AM CDT Mon Apr 29 2024
LAC011-115-TXC241-351-291239-
/O.EXP.KLCH.FF.W.0035.000000T0000Z-240429T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beauregard LA-Vernon LA-Jasper TX-Newton TX-
729 AM CDT Mon Apr 29 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 730 AM CDT THIS MORNING FOR
NORTHWESTERN BEAUREGARD AND SOUTHWESTERN VERNON PARISHES AND
NORTHEASTERN JASPER AND NEWTON COUNTIES...
The heavy rain has ended, but flooding continues across the area.
Therefore this warning has been replaced by an areal flood warning.
Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 PM CDT Monday for portions
of Louisiana and southeast Texas.
&&
LAT...LON 3118 9360 3117 9359 3120 9355 3124 9306
3085 9304 3072 9342 3069 9387 3095 9390
3116 9391
$$
78What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 1:29 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 29, 1:29 AM CDT, 3 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
129 AM CDT Mon Apr 29 2024
...New UPDATE...
.UPDATE...
Issued at 119 AM CDT Mon Apr 29 2024
A line of showers and thunderstorms is ongoing across north
portions of the area. Large swaths of precipiation totals 3 to 6
inches have alread occurred with more rainfall to come. Shear
vectors aloft have aligned with the line, and combined with deep
moisture through 700 mb (as seen from 06Z RAOB), there will be
very little forward movement in the line in the next hours.
Where there is movement, expect strong wind gusts and isolated
tornadoes. Again, the main concern through the morning is flash
flooding, wind gusts and isolated tornadoes. Expect a deeper dive
into the extended forecast later in the morning.
11/Calhoun
&&
.SHORT TERM...
(Tonight through Tuesday night)
Wx map shows surface high pressure off the East Coast and a low
pressure trough across the Central Plains southward to Central
Texas. Over our region, the pressure gradient is slowly relaxing,
allowing for winds to diminish for all areas except the immediate
coastal parishes. Thus, have trimmed back the Wind Advisory for SE
TX and the I-10 corridor of Southern Louisiana.
Minor coastal flooding continuing with values peaking between 1.5
to 1.8 feet Mean Higher High Water (MHHW) earlier this morning
along the coast, and this afternoon across the Sabine and
Calcasieu basins. Considering the duration of these southeast
winds keeping tides 1-2 feet above astronomical tide over two days
now, sufficient infiltration into the marshes and low lying
coastal areas have likely occurred. Thus, will keep the ongoing
Coastal Flood Warning for Southern Jefferson & Orange Counties and
Cameron & Southern Calcasieu Parishes. Further east across
coastal Vermilion, Iberia, and St. Mary Parishes, tides reached
1.5 feet Mean Higher High Water (MHHW) during the times of high
tide. Thus, kept the ongoing Coastal Flood Advisory. With
southeast winds expected to diminish before next high tide cycle,
lower tides are expected. Therefore, the Coastal Flood Warnings
and Advisories will not be reissued for Monday.
The approaching longwave mid to upper level trough over Central
Plains southward to Texas expected to move slowly as the
shortwave within the base of the trough ejects northeastward
through Monday. Showers and thunderstorms have reformed across
Central and Northeast Texas. This area is expected to move across
Northeast Texas this evening, with development further southwest.
This area is expected to either maintain or redevelop as an MCS into
the overnight hours through Monday morning. Severe weather will be
possible, with the greatest risk across Inland SE TX late this
evening/early Monday morning. SPC has Enhanced Risk for Tyler &
Northern Jasper, and Slight Risk for remainder of area into
Central and Southern Louisiana, expect Marginal Risk over Lower
Acadiana. All modes of severe weather will be possible. The other
item will be the expected rainfall of 3 to 5 inches with locally
higher amounts through Monday evening. This areal extent has
shifted southward, thus have extended the Flood Watch southward as
well to include all of Southeast Texas and along the I-10
corridor northward across Central and Southern Louisiana. Did not
include Lafayette parish and the remainder of Lower Acadiana as
the totals here at this time only ranging from 1.5 to 2.0 inches.
Expect lingering moisture and lift to generate scattered showers
and thunderstorms for Tuesday, with chances around 30-40%.
Otherwise, south to southeast winds and above normal temperatures
expected to continue.
08/DML
&&
.LONG TERM...
(Wednesday through next Saturday)
Ample moisture will remain in the area during the mid to late week
period. No significant system is expected over the area Wednesday or
Thursday, however with the lack of any ridging locally and weak
disturbances aloft passing to the north, isolated to scattered
mainly diurnal showers and storms will be possible.
Friday into the weekend a weak front may move into the area. This
boundary may provide an uptick in coverage before washing out or
lifting back north late in the weekend.
05
&&
.AVIATION...
(06Z TAFS)
Issued at 1152 PM CDT Sun Apr 28 2024
A developing slowly advancing squall line will continue to move
across the region through the morning with individual showers and
thunderstorms developing ahead of it. Storms within the squall
line will have the potential to become severe with wind gusts in
excess of 60 MPH, large hail and torrential rainfall. TEMPO groups
reflect the best estimate for the squall line passage at each
terminal. Ceilings within the squall line will drop to IFR with
visibilities falling to 1/2 mile or less. Outside of storms,
breezy southerly gradient winds will continue through the morning
before weakening this afternoon. Ceilings will improve to VFR this
afternoon through tonight.
Jones
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 79 64 86 64 / 90 10 20 10
LCH 81 69 84 69 / 90 10 40 10
LFT 81 70 86 71 / 100 20 40 10
BPT 84 69 84 70 / 70 10 40 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this evening for LAZ027>033-141>143-241>243.
TX...Flood Watch through this evening for TXZ180-201-259>262-515-516-
615-616.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ430-432-
435-436.
Small Craft Advisory until 1 PM CDT this afternoon for GMZ450-
452-455-470-472-475.
&&
SHORT TERM...11
LONG TERM....11
AVIATION...66The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:37 PM CDT | River Flood Warning | LCH | Calcasieu | 71 hr |
| Apr 28, 9:06 PM CDT | Wind Advisory | LCH | Calcasieu, Cameron | 3 hr |
| Apr 29, 12:13 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 32 min |
| Apr 29, 12:43 AM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 47 min |
| Apr 29, 12:49 AM CDT | Tornado Warning | LCH | Vernon | 26 min |
| Apr 29, 1:37 AM CDT | Tornado Warning | LCH | Rapides | 23 min |
| Apr 29, 1:52 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 38 min |
| Apr 29, 2:01 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 29 min |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Vernon | 4 days |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 3 days |
| Apr 29, 2:57 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 33 min |
| Apr 29, 3:20 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Rapides, Vernon | 8 hr |
| Apr 29, 3:27 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 48 min |
| Apr 29, 3:29 AM CDT | Special Weather Statement | LCH | Allen, Beauregard | 31 min |
| Apr 29, 3:55 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 65 min |
| Apr 29, 3:56 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 35 min |
| Apr 29, 4:00 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 46 min |
| Apr 29, 4:21 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 24 min |
| Apr 29, 4:33 AM CDT | Special Marine Warning | LCH | 57 min | |
| Apr 29, 4:44 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 5 hr |
| Apr 29, 4:44 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 61 min |
| Apr 29, 4:55 AM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 29, 5:19 AM CDT | Special Weather Statement | LCH | Avoyelles | 26 min |
| Apr 29, 5:21 AM CDT | Special Marine Warning | LCH | 54 min | |
| Apr 29, 5:31 AM CDT | Special Weather Statement | LCH | Acadia | 29 min |
| Apr 29, 5:36 AM CDT | Special Marine Warning | LCH | 54 min | |
| Apr 29, 6:00 AM CDT | Special Marine Warning | LCH | 60 min | |
| Apr 29, 6:22 AM CDT | Special Marine Warning | LCH | 53 min | |
| Apr 29, 6:42 AM CDT | Special Weather Statement | LCH | Lafayette | 33 min |
| Apr 29, 6:53 AM CDT | Special Marine Warning | LCH | 42 min | |
| Apr 29, 7:03 AM CDT | Special Weather Statement | LCH | Saint Martin | 27 min |
| Apr 29, 7:12 AM CDT | Special Marine Warning | LCH | 63 min | |
| Apr 29, 7:23 AM CDT | Special Marine Warning | LCH | 67 min | |
| Apr 29, 7:26 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 64 min |
| Apr 29, 7:27 AM CDT | Areal Flood Warning | LCH | Allen, Beauregard, Calcasieu, Vernon | 12 hr |
| Apr 29, 7:29 AM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 29, 8:06 AM CDT | Special Marine Warning | LCH | 54 min | |
| Apr 29, 8:08 AM CDT | Special Marine Warning | LCH | 53 min | |
| Apr 29, 8:24 AM CDT | Special Marine Warning | LCH | 66 min | |
| Apr 29, 8:27 AM CDT | Special Marine Warning | LCH | 63 min | |
| Apr 29, 8:30 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 30 min |
| Apr 29, 9:01 AM CDT | Special Weather Statement | LCH | St. Mary | 44 min |
| Apr 29, 9:02 AM CDT | Special Marine Warning | LCH | 58 min | |
| Apr 29, 9:06 AM CDT | Flash Flood Warning | LCH | Lafayette, Saint Martin | 4 hr |
| Apr 29, 9:15 AM CDT | River Flood Watch | LCH | Allen, Calcasieu, Jefferson Davis | 11 hr |
| Apr 29, 9:15 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 3 days |
| Apr 29, 9:15 AM CDT | River Flood Warning | LCH | Beauregard | 5 days |
| Apr 29, 9:16 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 11 hr |
| Apr 29, 9:29 AM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 29, 9:35 AM CDT | Areal Flood Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 12 hr |
| Apr 29, 1:52 PM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 21 days |
| Apr 29, 2:48 PM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Apr 28, 8:37 PM CDT | River Flood Watch | LCH | Hardin, Jasper | 6 hr |
| Apr 28, 8:37 PM CDT | River Flood Warning | LCH | Jasper, Tyler | 27 days |
| Apr 28, 10:45 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 30 min |
| Apr 28, 11:13 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Tyler | 32 min |
| Apr 28, 11:40 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 35 min |
| Apr 28, 11:54 PM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 8 hr |
| Apr 29, 1:59 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Tyler | 6 hr |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Hardin, Jasper | 31 days |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Hardin, Jefferson | 26 days |
| Apr 29, 2:55 AM CDT | River Flood Warning | LCH | Hardin | 21 days |
| Apr 29, 5:06 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 39 min |
| Apr 29, 5:34 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 26 min |
| Apr 29, 5:37 AM CDT | Flash Flood Warning | LCH | Jefferson | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2024Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.